Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 64, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 20, 2024, 10:12 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2024, 10:12 PM EDT (02:12 UTC)
- Expired
- Aug 21, 2024, 5:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
403 WHUS71 KBUF 210212 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1012 PM EDT Tue Aug 20 2024 LOZ042-210900- /O.NEW.KBUF.SC.Y.0064.240821T0212Z-240821T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1012 PM EDT Tue Aug 20 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY... * WHAT...North winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
005 WHUS71 KBUF 210832 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 432 AM EDT Wed Aug 21 2024 LOZ042-210945- /O.EXP.KBUF.SC.Y.0064.000000T0000Z-240821T0900Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 432 AM EDT Wed Aug 21 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... Winds and waves will continue to diminish this morning. $$ EAJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 8:02 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 20, 8:02 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 802 PM EDT Tue Aug 20 2024 .SYNOPSIS... A cool, early fall-like airmass will remain in place through midweek. An upper level disturbance will back in across the region bringing some sprinkles or showers at times through Thursday morning. Then high pressure will bring a fantastic stretch of dry and warmer weather Friday through early next week. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... A closed upper level low will drop southward into New York tonight, and then will shift east across New England Wednesday and Wednesday night. This will maintain a cool northerly flow during this time with 850mb temperatures around +5C. This will result in some lake effect clouds and showers at times, especially at locations east of Rochester which will be closest to the system. Fairly numerous showers east of Lake Ontario will spread south and west through this evening following the progression of the upper low. The loss of daytime heating will cause showers further from the lakes to dissipate some, but there's ample moisture and lake induced instability to support fairly steady lake effect rain showers southeast of Lake Ontario. These will be most focused from Rochester to Oswego. Steadiest showers will shift east Wednesday morning, again following the eastward progression of the upper low. Being further from the system, there will be a muted response off Lake Erie, with lake effect clouds and possibly a few showers at times. Showers will diminish in coverage Wednesday night as the low pulls away, with scattered showers continuing southeast of Lake Ontario. There may be one final burst as flow weakens and allows a singular land breeze convergence band to develop off of Lake Ontario. The cool flow will result in below normal temperatures during the period, however cloud cover and some wind will limit radiational cooling at most locations each night. The exception is in the Southern Tier valleys which will clear out Wednesday night. In general low temperatures will range from the mid 40s to lower 50s. Highs on Wednesday will be in the 60s most areas, except east of Lake Ontario where cloud cover and showers will keep it in the upper 50s at most spots. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... The closed low will move across northern New England Thursday and Thursday night. Cyclonic flow will persist across the region with moist low-levels across the North Country into Thursday evening. Partly cloudy skies with widely scattered showers will continue across the Eastern Lake Ontario region Thursday through late Thursday afternoon. Increasing heights and temperatures will promote sunshine and dry weather across western NY Thursday. Highs will range from the upper 60s across the higher terrain to the low 70s across the lake plains. Clouds will diminish from west to east across the Eastern Lake Ontario region Thursday night. Surface high pressure will build into the region with mostly clear and calm conditions across western NY. Valley fog is possible across the western Southern Tier into the Finger Lakes region into Friday morning. Lows will reach the upper 40s to low 50s across the higher terrain to the mid to upper 50s near the lakeshores. A longwave ridge will build into the central CONUS Friday. Surface high pressure will move south of the eastern Great Lakes region and off the Mid-Atlantic coast by Friday night. More seasonable weather expected Friday with highs in the mid to upper 70s across the lake plains and the low to mid 70s across the higher terrain. Mid-level heights will build Friday night with dry weather. Slightly warmer than previous nights with lows in the low to mid 50s, 60 near the lakeshores. && .LONG TERM /SATURDAY THROUGH TUESDAY/... An anomalously strong ridge will build further across the Mississippi Valley and into the Great Lakes region this weekend. Surface high pressure will remain anchored along the eastern seaboard and warm, dry weather is likely across the eastern Great Lakes region through at least Saturday night. A trough may sharpen across the Northeast Sunday through Sunday night. This will bring low chances of showers and thunderstorms to the region, mainly afternoon through early evening. The upper level ridge will slide eastward and warm, and mostly dry weather is likely into early next week. Temperatures will be above normal Saturday through Tuesday with highs averaging in the low to mid 80s across the lake plains and the upper 70s to low 80s across the higher elevations. Lows will be near normal to slightly above normal with temperatures in the upper 50s to mid 60s. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... A cyclonic flow of chilly air around the backside of a nearly stationary storm system over the St Lawrence valley will circulate VFR cigs and widely separated...short lived showers across the region through Wednesday. The bulk of the showers will be found southeast of Lake Ontario. Outlook... Wednesday night...Mainly VFR, except areas of MVFR and showers east of Lake Ontario. Thursday...Mainly VFR with a chance of showers east of Lake Ontario early. Friday and Saturday...VFR. Sunday...Mainly VFR. A chance of showers late. && .MARINE... A large upper level storm system over the St Lawrence valley this evening will settle to the south across the Adirondacks during the course of tonight and Wednesday morning before drifting across New England later Wednesday and Wednesday night. This will maintain moderate to occasionally fresh northerlies over the Lower Great Lakes into Wednesday morning...then as sfc high pressure builds in Wednesday afternoon and night...winds will back to the northwest and weaken a bit. This scenario will produce choppy conditions along the south shore of Lake Ontario...especially east of Thirty Mile point tonight. The area of high pressure will move to the Mid Atlantic region Thursday and Friday where it will help to generate moderate west to northwest winds across the Lower Great Lakes. Waterspouts will be possible through Wednesday night due to the unusually cool airmass and warm lake water temperatures. Mariners should be wary of waterspout development...especially within lines of low clouds and in showers. Take evasive action and stay clear of waterspouts until they dissipate. They can easily overturn watercraft. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel NEAR TERM...Apffel SHORT TERM...HSK LONG TERM...HSK AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Aug 20, 1:32 PM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 132 PM EDT Tue Aug 20 2024 NYZ001>008-010>014-019>021-085-211745- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 132 PM EDT Tue Aug 20 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-211745- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 132 PM EDT Tue Aug 20 2024 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of waterspouts through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-SLZ022-024-211745- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 132 PM EDT Tue Aug 20 2024 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.